Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Start Drug Treatment?
Jan 13, 2006

You all are so generous to offer your expertiese to us in need. Thank you,

Here is my situation: I was diagnosed in Dec 2004 as HIV+, at that time my CD4 count was 549 and Viral Load was 84,200. My MD suggested we wait and do periodic test and if a change occured to start meds at that time. My most recent test show a decrease in CD4 to 419 and an increase in Viral Load to 279,000. My MD is torn between waiting till I go below 350 or starting now. I'm not feeling great with constant fatigue etc.

Based on these numbers, do you suggest that I begin meds? If so, what is recomedation for which drugs and the dosage.

Thank you

Response from Dr. Young

Thanks for your post.

The issue of when to start is complicated-- it involves a lot of decisions that deal with individual situations. Most immportantly is the issue of your symptoms-- if you're feeling poorly with fatigue, this would trigger a start sooner than in someone who was otherwise well.

Given that consideration, with a high viral load and CD4 that is approaching the usual threshold of 350, I wouldn't have a lot of reluctance to recommend treatment. Nonetheless, it's important to be sure that the lab values that we use to make these decisions are confirmed (another way of saying this, is that I like to confirm an abnormal test, whenever possible, before using the parameter to make a treatment decision).

Which meds to use? There are many options-- look at the forum for our thoughts, but most importanly invest time to discuss this with your doctors.

Good luck, be well. BY



Previous
HIV/AIDS kits
Next
Prognosis For Stating Meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement